MAUDE Adverse Event Report: ACCURAY INCORPORATED CYBERKNIFE TREATMENT DELIVERY SYSTEM; MEDICAL LINEAR ACCELERATOR

ACCURAY INCORPORATED CYBERKNIFE TREATMENT DELIVERY SYSTEM; MEDICAL LINEAR ACCELERATOR
Model Number M6
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During patient alignment, the snap ring dropped from the standard treatment couch (stc).The couch top rolled to the hardware limit (17.8 degrees), which is beyond the acceptable limit of 5 degrees.The patient did not fall off the couch and no mistreatment occurred.There are no known injuries.
 
Event or Problem Description
The standard treatment couch snap ring dropped, causing the couch to roll during patient alignment.
 
Additional Manufacturer Narrative
The root cause was discovered during repair and is attributed to system wear.Since the linkage mechanism continued to support the patient until it completely disconnected, this change of position was sudden and significant.Until the point of disconnect, the linkage continued to function as intended.Any motion allowed by the linkage would be accounted for by the target locating subsystem and handled in the same manner as the patient making small motions.The mechanism failure occurred during the patient alignment phase and effectively rendered the system inoperable as the patient could no longer be aligned.Because of frequent patient tracking, there is no risk of mistreatment beyond what is normally accepted.The major risk of this event would be the patient falling from the table, but this did not occur.

Brand Name
CYBERKNIFE TREATMENT DELIVERY SYSTEM
Common Device Name
MEDICAL LINEAR ACCELERATOR
Manufacturer (Section D)
ACCURAY INCORPORATED
1209 deming way
madison WI 53717
Manufacturer (Section G)
ACCURAY INCORPORATED
1240 deming way
madison WI 53717
Manufacturer Contact
daniel biank
1240 deming way
madison, WI 53717
6082842971
MDR Report Key17710153
Report Number3003873069-2023-00013
Device Sequence Number20512481
Product Code IYE
UDI-Device Identifier00811376030016
UDI-Public010081137603001611220408
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM6
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown